Hail, San Saba
- When
- June 14, 2:39 PM CST to 2:42 PM CST
- Where
- San Saba County, 0.59 mi E of San Saba
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.200, -98.720
Isolated severe thunderstorms developed across the Heartland during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated severe thunderstorms developed across the Heartland during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 14, 2:30 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 330 PM CDT THU JUN 14 2007 .SHORT TERM... UPPER LOW IS LOCATED OVER WESTERN KANSAS THIS AFTERNOON WITH GOOD ASSOCIATED CLOUD COVER LIMITING SURROUNDING AFTERNOON HEATING. WEAK FRONTAL BOUNDARY EXTENDS SOUTH FROM THE CENTRAL PLAINS INTO WEST CENTRAL TEXAS. TEMPERATURES THIS AFTERNOON HAVE CLIMBED TO THE LOW 90S SOUTH OF INTERSTATE 20 UNDER MOSTLY SUNNY SKIES WITH INSTABILITY INCREASING OVER THE AREA...ALL OF THE CWA IS UNDER A SLIGHT RISK AS REFLECTED IN THE LATEST SPC DAY1. LATEST VIS LOOP SHOWING EXTENSIVE CU FIELDS IN THE VICINITY OF A SURFACE LOW PRESSURE TROUGH EXTENDING FROM THE RED RIVER AREA SOUTH THROUGH THE BIG COUNTRY AND INTO THE NORTHWEST HILL COUNTRY WITH CONVECTIVE ACTIVITY ON THE INCREASE PRIMARILY ALONG AND EAST OF THE SURFACE TROUGH. BEST CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE EVENING WILL CONTINUE TO BE ALONG AND EAST OF THIS SURFACE TROUGH. MODELS ARE IN AGREEMENT THROUGH THE WEEKEND IN KEEPING THE UPPER LEVEL SYSTEM IN THE AREA...THUS WILL HOLD ONTO RAIN CHANCES INTO MONDAY. .LONG TERM... UPPER LEVEL SYSTEM IS PROGD TO FINALLY BEGIN AN EASTWARD DRIFT LATE MONDAY WITH AN UPPER LEVEL HIGH BUILDING OVER THE SOUTHERN PLAINS. THIS IS REFLECTED IN THE CURRENT FORECAST PACKAGE SO WILL KEEP A DRY FORECAST FOR THE AREA LATE MONDAY AND CONTINUING THROUGH THE END OF THE EXTENDED AS THE AREA REMAINS UNDER THE INFLUENCE OF THE UPPER HIGH. AFTERNOON TEMPERATURES WILL REMAIN IN THE 90S THROUGH THE END OF THE EXTENDED AS A THERMAL RIDGE BUILDS UNDER THE UPPER HIGH AND A PERSISTENT LEE SIDE TROUGH SETTLES IN WEST OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 90 66 86 / 30 50 40 40 SAN ANGELO 70 92 67 87 / 20 30 50 30 JUNCTION 72 90 69 87 / 10 20 40 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 224 PM CDT THU JUN 14 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 224 PM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS...WITH THE BEST CHANCE LOCATED EAST OF A LINE FROM ABILENE TO SONORA. WITH A MOIST AND UNSTABLE AIRMASS...THE APPROACH OF AN UPPER LEVEL DISTURBANCE AND WEAK FRONTAL BOUNDARY WILL TRIGGER SCATTERED THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...DAMAGING WINDS... LARGE HAIL...AND VERY HEAVY RAINFALL. LOCALIZED FLOODING MAY OCCUR IF SHOWERS AND STORMS PERSIST OVER ANY GIVEN AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGHOUT WEST CENTRAL TEXAS FRIDAY INTO FRIDAY NIGHT. THE APPROACH OF A WEAK UPPER LEVEL LOW PRESSURE SYSTEM FROM THE NORTH INTO A MOIST AND UNSTABLE AIRMASS WILL BRING AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS. THE STRONGEST STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. THE WEAK UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO MEANDER OVER NORTH TEXAS DURING THE WEEKEND. THIS WILL BRING A CHANCE FOR ADDITIONAL SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAINFALL. ISOLATED RAINFALL TOTALS OVER THE NEXT SEVERAL DAYS OF 2 TO 4 INCHES MAY BE POSSIBLE AT SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON...FRIDAY AND OVER THE WEEKEND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT THU JUN 14 2007 TXZ170-142045- MASON TX- 249 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR MASON COUNTY... AT 246 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHEAST OF MASON...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... MASON COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 252 PM CDT THU JUN 14 2007 TXZ154-155-142045- MCCULLOCH TX-SAN SABA TX- 252 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR MCCULLOCH AND SAN SABA COUNTIES... AT 250 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF RICHLAND SPRINGS...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... RICHLAND SPRINGS AND SKEETERVILLE BY 305 PM CDT ALGERITA BY 320 PM CDT SPRING CREEK BY 325 PM CDT HARKEYVILLE BY 330 PM CDT SAN SABA BY 340 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 254 PM CDT THU JUN 14 2007 TXZ169-142100- KIMBLE TX- 254 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT FOR KIMBLE COUNTY... AT 250 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 11 MILES EAST OF SEGOVIA...OR ABOUT 16 MILES EAST OF JUNCTION...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN KIMBLE COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The Ft Hood radar (KGRK), 138 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39360, 39362.